# SDR CA190215008

- Difficulty date: February 10, 2019
- Submitted: August 13, 2020
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 8,802 hours
- Engine: Pwa JT15D4
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Valve
- Part number: 305860901
- Condition: Sticking
- Location: Engine Oil
- Part time: 330 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) R/H ENGINE KDX RETURNED FROM FLIGHT. AIRCRAFT OIL CHECKED WITHIN 10 MINUTES OF ENGINE SHUTDOWN. R/H ENG INDICATED  INCH FROM BOTTOM OF DIPSTICK, WELL BELOW ADD 1 QT.  2 QTS OF OIL ADDED AND THE OIL FILLED THE DIPSTICK TUBE TO NEAR THE TOP. APPROX 10CC WAS REMOVED FROM THE DIPSTICK TUBE AND THE DIPSTICK INDICATED  INCH FROM THE BOTTOM AGAIN. ENG MOTORED AND THE LEVEL DID NOT CHANGE. LET THE ENG SIT OVERNIGHT, RECHECKED OIL LEVEL & FOUND LEVEL TO BE AT ADD 1 QT. - IT GAINED A LITTLE OVERNIGHT BUT IT SHOULD HAVE BEEN AT THE FULL COLD MARK BECAUSE OF THE 2 QTS THAT WERE ADDED. ENGINE GROUND RAN TO NORMAL OPERATING TEMP. OIL CHECKED AND FOUND TO STILL BE AT ADD 1 QT. APPROX  QT ADDED AND IT AGAIN TO SEE IF IT WOULD INCREASE THE LEVEL AND IT FILLED THE FILLER NECK AGAIN AND STAYED THERE. IT IS AS IF ALL THE OIL WAS NOT GOING INTO THE ENGINE. ALMOST LIKE A BLOCKAGE IN THE FILLER. AIR WAS BLOWN BY MOUTH IN THE FILLER NECK THROUGH A TUBE TO PUSH THE OIL INTO THE ENGINE AND IT EMPTIED THE FILLER TUBE. NOW NO OIL WAS INDICATING ON THE DIPSTICK BUT WE KNEW THERE WAS A FULL OIL TANK. LET SIT OVERNIGHT AND RECHECKED AGAIN IN THE MORNING, OIL LEVEL WAS JUST TOUCHING THE BOTTOM OF THE DIPSTICK. THE OIL WAS DRAINED FROM THE GEAR BOX -1 QT. THE OIL WAS DRAINED FROM THE OIL TANK - 8 QTS. THE DIPSTICK TUBE AND TRANSFER PIPE WAS REMOVED TO LOOK FOR FOD OR BLOCKAGE AND IT WAS DISCOVERED THAT THE TRANSFER TUBE IS IN FACT A BALL CHECK VALVE ASSY THAT WILL BLOCK THE FLOW OF OIL FROM THE TANK OUT OF THE DIPSTICK. SB7639R1 INCORPORATED AT OVERHAUL. THE CHECK VALVE WAS DISASSEMBLED AND NOTHING OUT OF THE NORMAL WAS FOUND. IT WAS CLEANED AND REASSEMBLED. WITH THE OIL TANK EMPTY AIR BY MOUTH WAS BLOWN INTO THE DIPSTICK TUBE AND COULD BE FELT EXITING THE DRAIN MAST. ALLEGED THE OIL TANK WAS GETTING PRESSURIZED AND FORCING THE CHECK VALVE CLOSED, NOT THE CASE. ALL PLUGS REINSTALLED 7 QTS NEW OIL ADDED, GROUND RUN, OIL TOPPED WITH 0.8 QT. TO FULL COLD. DIPSTICK NOW INDICATED NORMAL.
